Accounting for Non-interest-Bearing Currency: A Critique of the Legal Restrictions Theory of Money
AbstractThe legal restrictions theory of money, developed by Neil Wallace and others, implies that all noncommodity currency would be interest bear ing under laissez faire (if the interest rate on bonds is positive). This note cites historical evidence to the contrary. It then analyzes the source of the legal restrictions theory's inapplicability, and o ffers an alternative computation-cost-based explanation for nonintere st-bearing currency. Copyright 1987 by Ohio State University Press.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Blackwell Publishing in its journal Journal of Money, Credit and Banking.
Volume (Year): 19 (1987)
Issue (Month): 4 (November)
Contact details of provider:
Web page: http://www.blackwellpublishing.com/journal.asp?ref=0022-2879
Other versions of this item:
- White, Lawrence H., 1985. "Accounting for Non-Interest-Bearing Currency: A Critique of the ‘Legal Restrictions’ Theory of Money," Working Papers 85-35, C.V. Starr Center for Applied Economics, New York University.
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- David Andolfatto, 2005.
"On the Coexistence of Money and Bonds,"
- Richard C.K. Burdekin & Marc D. Weidenmier, .
"Interest-Bearing Currency and Legal Restrictions Theory: Lessons from the Southern Confederacy,"
Claremont Colleges Working Papers
1999-14, Claremont Colleges.
- Richard C.K.Burdekin & Marc D.Weidenmier, 2002. "Interest-Bearing Currency and Legal Restrictions Theory:Lessons from the Southern Confederacy," Cato Journal, Cato Journal, Cato Institute, vol. 22(2), pages 199-209, Fall.
- Ould Ahmed, Pepita & Marques-Pereira, Jaime & Le Maux, Laurent & Desmedt, Ludovic & Blanc, Jerome & Théret, Bruno, 2013. "Monetary plurality in economic theory," Economics Papers from University Paris Dauphine 123456789/11496, Paris Dauphine University.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If references are entirely missing, you can add them using this form.